MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40M
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three piece monofocal intraocular lens (iol) was fully inserted and removed due to haptic ripped off while advancing.Additional information received confirmed that the lens was fully inserted.Emerald cartridge was used.The surgery was completed on the same day using another back up same model iol.There was no use error.No injury and no medical/surgical intervention required.No further information is available.
 
Additional Manufacturer Narrative
Section a4: patient weight: 180 (units not provided).Section a5: ethnicity and race: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 8/7/2023 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half (one half missing) and had a portion of haptic loose.The portion of the lens that was missing housed a drill hole; therefore, the portion of haptic was inspected and the end could be observed to be damaged suggesting that the haptic was damaged and not detached.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: the complaint issue could not be confirmed to be related to the manufacturing or design process.As per complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17473943
Report Number3012236936-2023-02026
Device Sequence Number18026759
Product Code HQL
UDI-Device Identifier05050474501812
UDI-Public(01)05050474501812(17)280605
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40M
Device Catalogue NumberAR40MN0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE.
Patient SexFemale